View Full Version : Vyvanse, sometimes tired?


Darkfire5900
03-03-17, 03:55 PM
Hey everybody. I was just wondering if anyone else has had a similar experience to me, because I am getting pretty frustrated.

Background, I have never been officially diagnosed with ADHD, I asked the doctor to try a stimulant, because half of my family has been diagnosed with ADHD. He agreed, eventually. I have been diagnosed with depression, and anxiety/social anxiety.

I first tried Concerta, which kind of worked, but it made me feel weird, and I was tired almost all the time.

I left that psychiatrist because he wouldn't change my medication. I saw my family doctor, who actually knows more about medication than the psychiatrist did. He put me on Vyvanse, 20mg. I felt better than I did on the concerta. But still pretty tired most of the day. I've been on 20mg for about 2 weeks. I went to see the doctor yesterday, because the tiredness was getting very bothersome. He told me to take 40 instead of 20. So I went home and took another 20. Most of yesterday I felt amazing, I felt normal for once in my life. But when I came home from school, about 6 hours after I took the medication, I started to get tired and my face was hot, is tha crash? For the rest of the night my brain was foggy as hell. I slept 10 hours, today I took 40mg again, hoping to feel great again, I still feel like when I crashed yesterday, but a little less tired and foggy.

Does anyone relate to this? Because I'm super concerned. And I can't see my doc until Monday.

sarahsweets
03-04-17, 08:07 AM
Background, I have never been officially diagnosed with ADHD, I asked the doctor to try a stimulant, because half of my family has been diagnosed with ADHD. He agreed, eventually. I have been diagnosed with depression, and anxiety/social anxiety.
If you havent been diagnosed with adhd then there is not alot any of us can tell you about how it would work for you. people that use it as a performance enhancer or other off label ways will have different effects.


I left that psychiatrist because he wouldn't change my medication. I saw my family doctor, who actually knows more about medication than the psychiatrist did. He put me on Vyvanse, 20mg. I felt better than I did on the concerta. But still pretty tired most of the day. I've been on 20mg for about 2 weeks. I went to see the doctor yesterday, because the tiredness was getting very bothersome. He told me to take 40 instead of 20. So I went home and took another 20. Most of yesterday I felt amazing, I felt normal for once in my life. But when I came home from school, about 6 hours after I took the medication, I started to get tired and my face was hot, is tha crash? For the rest of the night my brain was foggy as hell. I slept 10 hours, today I took 40mg again, hoping to feel great again, I still feel like when I crashed yesterday, but a little less tired and foggy.

No offense but it sounds like you are looking for the wrong thing from meds-especially because you do not have a diagnosis.
Taking the med to "feel good" is not the reason you want to be taking it. This can trivialize those that need the medication for a reason.
It doesnt matter how many people in your family have adhd. You may be able to see certain symptoms in yourself because some of them are very general- but that doesnt mean you have it. Self diagnosis is fine-as long as you go for the real thing when you do self diagnose.
Does anyone relate to this? Because I'm super concerned. And I can't see my doc until Monday.[/QUOTE]

Darkfire5900
03-04-17, 11:12 PM
If you havent been diagnosed with adhd then there is not alot any of us can tell you about how it would work for you. people that use it as a performance enhancer or other off label ways will have different effects.



No offense but it sounds like you are looking for the wrong thing from meds-especially because you do not have a diagnosis.
Taking the med to "feel good" is not the reason you want to be taking it. This can trivialize those that need the medication for a reason.
It doesnt matter how many people in your family have adhd. You may be able to see certain symptoms in yourself because some of them are very general- but that doesnt mean you have it. Self diagnosis is fine-as long as you go for the real thing when you do self diagnose.
Does anyone relate to this? Because I'm super concerned. And I can't see my doc until Monday.[/QUOTE]

I'd like to address that I have seen two psychiatrists, the one that I actually thought was a good psychiatrist told me that it's extremely likely I have ADHD. However, as you should know, there is no accurate test to tell if someone has ADHD. So, you could be here all this time without actually having it.

'Feel good'. Yeah. I feel physically good for once in my life. And I'm starting to make actual friends for the first time in a long time. And because I can socialize properly I feel happy.

A doctor has prescribed me this. He said if it's helping he would continue to do so. If you have a problem with that, you can address it with him.

Now, I asked a question for support, because I am having a problem I do not feel comfortable with. I would very much appreciate the same amount of effort put into information that could potentially help me or others in a similar situation.

Thank you.

sarahsweets
03-05-17, 10:01 AM
'Feel good'. Yeah. I feel physically good for once in my life. And I'm starting to make actual friends for the first time in a long time. And because I can socialize properly I feel happy.

I am not saying you dont deserve or shouldnt be happy. I am trying to share why the medication works for adhd, and why it might be harder for you to gauge the effects based upon what you are looking for. And yes, a doctor prescribed you this, but it wouldnt be the first time a doctor prescribed something off label or without enough discussion with the patient and what to look for for that patients particular issues.

Now, I asked a question for support, because I am having a problem I do not feel comfortable with. I would very much appreciate the same amount of effort put into information that could potentially help me or others in a similar situation.

Thank you.
I didnt mean to sound like you do not deserve support. Thank you for clarifying what you need. In my defense we get people here all the time who are looking for how much to take to get high, or the wrong thing from the medication, or have found doctors to give it to them for no other reason then the fact that they asked for it. I didnt mean to sound dismissive.

Darkfire5900
03-05-17, 02:23 PM
I am not saying you dont deserve or shouldnt be happy. I am trying to share why the medication works for adhd, and why it might be harder for you to gauge the effects based upon what you are looking for. And yes, a doctor prescribed you this, but it wouldnt be the first time a doctor prescribed something off label or without enough discussion with the patient and what to look for for that patients particular issues.


I didnt mean to sound like you do not deserve support. Thank you for clarifying what you need. In my defense we get people here all the time who are looking for how much to take to get high, or the wrong thing from the medication, or have found doctors to give it to them for no other reason then the fact that they asked for it. I didnt mean to sound dismissive.

I can agree with you. The reality here is every doctor that prescribes medication for ADHD is just making a guess. There's many people who have been diagnosed who probably don't have it, and there's people who haven't been diagnosed that have it. My point is, a diagnosis doesn't mean much, at this point.

The one doctor I saw told me that ADHD is super hard to diagnose, and because of my results showing improving of my anxiety and depression, it's extremely likely I do have ADHD. As with everyone here, it's extremely likely they have ADHD, but it may not actually be true.

When I asked for it, the doctor said no. And I accepted that. But then I saw him again and he told me to try it.

Don't worry, I felt a little attacked, however it's all good now. I don't want to get high at all. I dislike when I don't feel like myself. The reason I said I feel good is because I feel normal on stimulants. Other than the tiredness. I can see how what I said could be misunderstood.

Also. This whole message is a little messy. But it gets the point across.